Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 11, 2021, 2:52 PM EDT for Glades County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 11, 2021, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS82 KMFL 111852 SPSMFL Special Weather Statement National Weather Service Miami FL 252 PM EDT Sun Jul 11 2021 FLZ063-066-111930- Hendry FL-Glades FL- 252 PM EDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND CENTRAL GLADES COUNTIES UNTIL 330 PM EDT... * At 250 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Moore Haven, moving northwest at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Moore Haven, Lakeport, Ortona and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2682 8096 2669 8112 2679 8141 2712 8118 TIME...MOT...LOC 1850Z 138DEG 19KT 2682 8112 $$ Hadi/HVN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:42 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 11, 1:42 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Miami FL 142 PM EDT Sun Jul 11 2021 .AVIATION(18Z TAFS)... SHRA/TSRA moving over the KFLL and KMIA could cause brief MVFR/IFR conditions due to +RA through 11/20Z. ISOLD SHRA/TSRA will continue to move to the west of the Everglades with the bulk of the activity shifting to the west coast of FL. SHRA/TSRA will affect terminal KAPF through 12/03Z and cause brief MVFR/IFR conditions. SHRA/TSRA should diminish by 12/03Z over most of the local terminals. SFC winds from the ESE ranging from 12 to 15 kts with higher gusts within SHRA/TSRA. && .UPDATE... Morning showers continue over the east coast and Atlantic waters. The same diurnal pattern will continue today. Scattered showers and storms over the Atlantic and east coast for the first half of the day before the sea breezes develop and move inland. Then afternoon convection will shift to the interior and Gulf coast. This morning 12Z MFL sounding did show that there is a little better storm motion today with easterly winds in the low and mid levels for the east coast.The gulf coast sea breeze will be pinned along the coast with easterly flow keeping it from propagating too far inland. This will lead to storms developing and not being able to move off the sea breeze boundary. Heavy rainfall with the potential for localized flooding will be the primary concern. This afternoon a few strong storms will be possible as well with modest lapse rates of 6-6.5C/km and a 500mb temp around -8C. A few strong downburst may be possible over the interior and Gulf coast with the strongest storms that can develop. High temperatures will be in the upper 80s and low 90s with heat indices in the triple digits for much of the area. && .PREV DISCUSSION... (Issued 740 AM EDT Sun Jul 11 2021) AVIATION(12Z TAFS)... ISOLD SHRA will continue to affect terminals KMIA,KFLL,and KPBI through 11/15Z. ISOLD SHRA/VCTS are forecast to develop near terminals KMIA AND KFLL by 11/16Z this activity will continue to move to the west near terminal KAPF by 11/18Z and persist through 11/23z. ISOLD SHRA/TSRA could cause brief MVFR/IFR conditions near the local terminal sites. Winds will be from the ESE ranging from 10 to 20 kts with higher gusts. SHORT TERM (Today through Monday)... Deep-layer subtropical high pressure will remain situated over the western Atlantic waters through the short term period, with its axis extending westward across central Florida into the Gulf of Mexico. To the south of the ridge axis, GOES-16 water vapor imagery depicts a broad area of enhanced mid/upper-level cyclonic flow located over the Bahamas -- associated with a perturbation embedded in deep easterly flow. Latest regional model guidance suggests that this mid/upper-level feature will continue tracking westward toward South Florida today, with dry mid-level air preceding it. That being said, ample lower tropospheric moisture and deep east-southeasterly flow will support the development of scattered to locally numerous showers and thunderstorms today. The greatest chances will initially be over the Atlantic waters and east coast of South Florida prior to spreading westward across the interior and Gulf Coast through the afternoon and evening hours. Latest forecast soundings suggest that mid-level lapse rates will gradually steepen across the area in association with mid-level adiabatic cooling proceeding the aforementioned mid/upper-level perturbation. The steepening mid-level lapse rates combined with mid-level drying above a moist/well-mixed boundary layer could support a few strong downbursts across South Florida today in addition to locally heavy rainfall. For Monday, the aforementioned mid/upper-level perturbation will continue tracking westward directly over South Florida, supporting further mid-level adiabatic cooling and steepening mid-level lapse rates (e.g., 7.5 C/km) across the area. The steep mid-level lapse rates combined with enhanced low/mid-level east- southeasterly flow will support even stronger storms across the area on Monday, with isolated gusts potentially approaching 50 to 60 mph. LONG TERM... Tuesday-Saturday...The Atlantic Subtropical Ridge builds into the western Atlantic mid week, maintaining deep easterly flow across South FL. A fast moving tropical wave is forecast to reach the local area early Tuesday, bringing with it deep tropical moisture and breezy E/ESE winds of 15-20 mph. Expecting a wet day Tuesday as numerous showers and thunderstorms move across the local Atlantic waters and southern FL peninsula. Locally heavy rainfall, gusty winds, and occasional to frequent lightning strikes will be the main hazards from enhanced diurnal convection. Maintained high rain chances (70 percent) across the entire area for Tuesday. The wave is forecast to move west of the area Tuesday night into Wednesday morning, as a Saharan Air Layer (SAL) moves into South FL in the wake of the tropical wave. This SAL linger over the region for a couple of days into Thursday, resulting in lower rain chances closer to climatology for mid July. Easterly flow favors the highest coverage of diurnal storms across the interior and west coast each afternoon, with east coast activity from early morning to early afternoon. By late week the SAL is forecast to push west of South Florida as enhanced low-level moisture moves into the area, leading to higher rain chance through next weekend. Temperatures are forecast to remain near normal through next week as afternoon highs reach the upper 80s along the east coast, and low 90s across the interior and west coast. Overnight lows settle into the mid 70s inland/west coast and upper 70s to low 80s for east coast. MARINE... High pressure over the western Atlantic waters will build westward through early next week as a weak tropical wave moves through the area on Tuesday. East to southeasterly winds will increase across the local waters today through the middle part of next week resulting in cautionary conditions for small craft operators. Scattered to numerous showers and thunderstorms are possible each day through the middle of next week, with the greatest coverage of showers and storms on Monday through Tuesday. BEACHES... Increasing easterly winds will result in a moderate risk of rip currents along the Atlantic beaches of South Florida today, with the risk further increasing from Monday through mid-week when a Rip Current Statement will likely be needed. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 89 79 89 / 40 60 50 70 West Kendall 76 89 78 89 / 40 60 50 70 Opa-Locka 77 90 77 89 / 40 60 50 70 Homestead 78 88 78 88 / 40 60 50 70 Fort Lauderdale 79 89 79 88 / 40 60 50 70 N Ft Lauderdale 78 89 79 87 / 40 60 50 70 Pembroke Pines 77 90 77 87 / 40 60 50 70 West Palm Beach 78 89 77 88 / 40 60 50 70 Boca Raton 79 88 79 89 / 40 60 50 70 Naples 74 91 75 90 / 40 70 40 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Monday and Marine...Weinman Monday Night through Saturday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 11, 9:40 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 940 AM EDT Sun Jul 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 940 AM EDT Sun Jul 11 2021 ...SCATTERED STORMS WITH LOCALLY GUSTY WINDS POSSIBLE... ...LOCALIZED FLOODING POSSIBLE MAINLY GULF COAST... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of South Florida today. Thunderstorms: Scattered to locally numerous thunderstorms are forecast today, with the greatest coverage expected over the interior and west coast. Locally heavy rainfall, strong wind gusts, and frequent lightning will be possible. Waterspouts: Waterspouts will be possible with any strong storms that move into the Gulf waters this afternoon. Wind: Locally strong wind gusts will be possible with storms today, especially over the interior and west coast this afternoon and evening. Flooding: Localized flooding will be possible from heavy rainfall, across the Gulf Coast metro areas during the afternoon hours. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms will be possible everyday through early next week. A few of the storms could produce locally strong wind gusts and heavy rainfall. Strengthening easterly winds may result in cautionary marine conditions for small craft operators along with a high rip current risk for the east coast beaches from Monday through the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 11, 1:52 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Sun Jul 11 2021
FLZ069-070-111830-
Coastal Collier County FL-Inland Collier County FL-
152 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLIER COUNTY UNTIL
230 PM EDT...
* At 152 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Naples Park, or near Bonita
Springs, moving northwest at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards, North Naples,
East Naples, Pelican Bay and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2621 8195 2633 8184 2633 8182 2632 8182
2632 8166 2637 8166 2635 8162 2610 8179
TIME...MOT...LOC 1752Z 128DEG 16KT 2627 8181
HVNSpecial weather statement, Jul 11, 2:52 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 252 PM EDT Sun Jul 11 2021 FLZ063-066-111930- Hendry FL-Glades FL- 252 PM EDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND CENTRAL GLADES COUNTIES UNTIL 330 PM EDT... * At 250 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Moore Haven, moving northwest at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Moore Haven, Lakeport, Ortona and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2682 8096 2669 8112 2679 8141 2712 8118 TIME...MOT...LOC 1850Z 138DEG 19KT 2682 8112 Hadi/HVN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 11, 1:52 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 11, 3:25 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 3 days |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.